Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 14, 1994, 3:29 PM CDT for Tulsa County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1994, 3:29 PM CDT (20:29 UTC)
- Expired
- Jul 14, 1994, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Tulsa County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 142029 FFWTUL OKC143-142330- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 329 PM CDT THU JUL 14 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 630 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...TULSA COUNTY AT 325 PM...WIDESPREAD STREET FLOODING WAS REPORTED IN THE CITY OF TULSA. RADAR ESTIMATES INDICATE THAT OVER 2 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE CITY OF TULSA AND HEAVY RAIN WAS CONTINUING. THIS ADDITIONAL RAINFALL WILL LIKELY RESULT IN FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. SOME TULSA AREA CREEKS AND LOW AREAS CAN EXPECT FLOODING DURING THE NEXT S\EVERAL HOURS. POLICE AND CIVIL DEFENSE OFFICIALS ARE ADVISING PEOPLE TO BE PREPARED TO MOVE TO HIGHER GROUND LOCATIONS ON SHORT NOTICE. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:17 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 14, 3:17 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 315 PM CDT THU JUL 14 1994 NOT MUCH TIME FOR DISCUSSION AS WARNINGS ARE FLYING. CD FNT HAS DIPPED INTO NRN OK...EXTENDING FM NOTAWA CNTY TO NRN CREEK CNTY THEN WWD INTO NWRN OK. SFC DWPTS IN THE MID TO UPR 70S HAVE POOLED ALG THE FNT...WITH LIS ARND -8 TO -10. AS SHRTWV MOVED THROUGH NCNTRL OK...SVR CELLS RAPIDLY DEVELOPED ALG THE CONVERGENCE ZN ASSOCD WITH FNT. WILL KEEP HIGHER POPS NRN ZNS OVERNIGHT TO ACCT FOR STNRY FNT. SFC PRESSURES ARE FCST TO LWR IN THE PLAINS WHICH SHUD PREVENT FNT FM MAKING MORE SRN PROGRESS. MCS DEVELOPMENT STILL LUKS GUD TONIGHT OVR WRN KS...ALTHOUGH FEEL NGM IS TOO FAR N WITH PCPN MAX. DIFFLUENT THICKNESS PATTERN ALG WITH BEST LOW LVL INFLOW SUGGEST A PSBL MCS FARTHER S ALG SRN EDGE OF WESTERLIES...MORE IN LN WITH ETA. ETA/NGM AGREE THAT A SHEAR AXIS WILL BE ALIGNED SW-NE THRU ERN OK ON FRI...BUT WILL BROADBRUSH CHC8 POPS ON FRI DUE TO UNCERTAINTY OF PSBL MCS DEVELOPMENT FARTHER N. GUIDANCE TEMPS LOOK OK. ...18... PRELIM NUMBERS: TUL 72/91 73/94 5322 MLC 72/92 73/94 4322 BVO 70/92 72/93 5322 IDB 72/90 74/93 3332 .TUL...NONE.
In the hours before
Local storm report, Jul 14, 3:18 PM CDT, 11 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU JUL 14 1994
TIME (CDT) COUNTY EVENT
214 PM TULSA DIME SIZE HAIL 3 MILES WEST OF SAND
SPRINGS
132 PM PAWNEE QUARTER SIZE HAIL 6 MILES WEST OF MARAMEC
213 PM PAWNEE 1.5 INCH HAIL AT JENNINGS
138 PM CREEK 60 TO 70 MPH WINDS AT MANNFORD
149 PM MUSKOGEE 60 MPH WINDS AT WARNER
200 PM MUSKOGEE TOP OF TRAILER BLOWN OFF AND TREES DOWN
ON A HOUSE AND CAR IN WARNER NEAR CONNORS
STATE COLLEGE
205 PM MUSKOGEE NICKEL SIZE HAIL> AT WARNER
302 PM TULSA 82 MPH GUST AT 21ST AND LEWIS IN CITY
OF TULSAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:27 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 63 min |
| Jul 14, 1:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 43 min |
| Jul 14, 1:51 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 69 min |
| Jul 14, 1:55 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 65 min |
| Jul 14, 2:10 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 50 min |
| Jul 14, 2:41 PM CDT | Tornado Warning | TSA | Tulsa | 34 min |
| Jul 14, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 26 min |
| Jul 14, 2:58 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 47 min |
| Jul 14, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 47 min |
| Jul 14, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 67 min |
| Jul 14, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 50 min |
| Jul 14, 4:00 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 60 min |
| Jul 14, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 44 min |
| Jul 14, 5:51 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 54 min |
| Jul 14, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 32 min |
| Jul 14, 6:54 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 36 min |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.